Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 100, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 5, 2009, 8:28 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2009, 8:28 PM CDT (01:28 UTC)
- Expired
- Apr 5, 2009, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Butler County, AL, Crenshaw County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 8:30 PM CDT | HAIL 0.88 | Greenville, AL | REPORTED AT EXIT 185 ALONG I-65 IN GREENVILE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 5:05 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 693 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 602 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 060128
SVRMOB
ALC013-041-060215-
/O.NEW.KMOB.SV.W.0100.090406T0128Z-090406T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
828 PM CDT SUN APR 5 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
CENTRAL CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF LUVERNE...
* UNTIL 915 PM CDT
* AT 825 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE
EXTENDING FROM 24 MILES WEST OF LUVERNE TO 16 MILES NORTHEAST OF
EVERGREEN...MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
AVANT BY 835 PM CDT...
INDUSTRY BY 845 PM CDT...
HONORAVILLE BY 850 PM CDT...
PIGEON CREEK AND OAKY STREAK BY 855 PM CDT...
SAVILLE BY 900 PM CDT...
RUTLEDGE BY 905 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTH CENTRAL ALABAMA.
LAT...LON 3157 8628 3155 8686 3171 8677 3189 8674
3195 8619 3183 8618 3181 8620 3180 8617
3169 8616
TIME...MOT...LOC 0127Z 268DEG 28KT 3184 8664 3170 8665
3164 8679
$$2 follow-up statements
000
WWUS54 KMOB 060151
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
851 PM CDT SUN APR 5 2009
ALC013-041-060215-
/O.CON.KMOB.SV.W.0100.000000T0000Z-090406T0215Z/
BUTLER AL-CRENSHAW AL-
851 PM CDT SUN APR 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CENTRAL CRENSHAW AND EAST CENTRAL BUTLER COUNTIES...
AT 849 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE
EXTENDING FROM PETREY TO PIGEON CREEK TO INDUSTRY...MOVING EAST AT
30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
RUTLEDGE AND PATSBURG BY 900 PM CDT...
PATSBURG BY 905 PM CDT...
LUVERNE BY 910 PM CDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTH CENTRAL ALABAMA.
LAT...LON 3157 8628 3157 8631 3159 8664 3170 8657
3184 8640 3195 8619 3183 8618 3181 8620
3180 8617 3169 8616
TIME...MOT...LOC 0151Z 268DEG 28KT 3186 8624 3171 8643
3160 8657
$$000
WWUS54 KMOB 060209
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
909 PM CDT SUN APR 5 2009
ALC013-041-060218-
/O.EXP.KMOB.SV.W.0100.000000T0000Z-090406T0215Z/
BUTLER AL-CRENSHAW AL-
908 PM CDT SUN APR 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRENSHAW AND EAST
CENTRAL BUTLER COUNTIES WILL BE ALLOWED TO EXPIRE AT 915 PM CDT...
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER SEVERE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR
SOUTH CENTRAL ALABAMA.
LAT...LON 3157 8628 3157 8631 3159 8664 3170 8657
3184 8640 3195 8619 3183 8618 3181 8620
3180 8617 3169 8616
TIME...MOT...LOC 0208Z 268DEG 28KT 3186 8608 3171 8627
3160 8642
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 5:40 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Apr 5, 5:40 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
540 PM CDT SUN APR 5 2009
.UPDATE...UPDATED ZONES AND GRIDS HAVE BEEN SENT TO ACCOUNT FOR
NEWLY ISSUED TORNADO WATCH NUMBER 118 THAT IS IN EFFECT FOR THE
EASTERN HALF OF OUR ALABAMA COUNTIES UNTIL 1 AM. THE GREATEST LOW
LVL SHEAR CONTINUES TO MOVE EAST AND OUT OF OUR COUNTIES THUS THE
GREATEST THREAT WILL LIKELY BE LARGE HAIL...DUE TO LOW WET BULB
ZERO LEVELS AND DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE
RULED OUT PARTICULARLY IN NORTHEASTERN PARTS OF THE AREA WHERE THE
BETTER SHEAR OVERLAPS THE GREATEST SURFACE BASED INSTABILITY. 13/JC
.................PREVIOUS DISCUSSION.......................
.SHORT TERM...(TONIGHT THROUGH TUESDAY NIGHT)SHOWERS...GENERALLY
SMALL ELEMENTS...HAVE BEEN DEVELOPING AND DISSIPATING MOSTLY EAST OF
INTERSTATE 65 ALL AFTERNOON. FORECAST SOUNDINGS SHOW A FAIRLY DEEP
LAYER OF DRY AIR(8H TO 4H) OVER THE AREA WHICH IS KEEPING THE
CONVECTION FROM GETTING BALLISTIC. SPC HAS MOVED THE SLIGHT RISK TO
THE EASTERN EDGES OF FORECAST AREA FOR LATE AFTERNOON AND EVENING.
WITH COLD FRONT AND DRIER SURFACE AIR NOT EXPECTED TO ARRIVE IN THE
MOBILE AREA UNTIL AROUND 9 PM...THERE WILL CONTINUE TO BE A SLIGHT
CHANCE FOR SHOWERS AND POSSIBLY THUNDERSTORMS. AS THE FRONT DRAWS
CLOSER THE INCREASED LIFT MIGHT JUST BE ENOUGH TO FIRE UP A STRONG
OR SEVERE STORM LATE AFTERNOON OR EARLY EVENING...SOMEWHERE....MORE
LIKELY TO THE EAST OF I-65. CHANCE OF RAIN ENDS OVERNIGHT WITH
COLDER AND DRIER AIR ARRIVING. MAY NEED A WIND ADVISORY FOR MONDAY
AS MODERATE TO STRONG NORTHWEST WINDS BRING IN THE COLD AIR. FREEZE
WATCH CONTINUES FOR MONDAY NIGHT AS GUIDANCE REMAINS FAIRLY
CONSISTENT IN ITS FORECAST LOWS. WILL LIKELY BE TOO DRY AND JUST
ENOUGH WIND FOR WIDE SPREAD FROST DEVELOPMENT. AFTER A COLD(FOR THIS
TIME OF YEAR) TUESDAY AFTERNOON...EXPECT ANOTHER POSSIBLE FREEZE
OVER THE INLAND AREAS ON TUESDAY NIGHT...GOOD CHANCE OF FROST AS
HUMIDITY WILL BE UP AND WINDS NEAR CALM. EXPECT ADDITIONAL FREEZE
WATCHES OR WARNINGS TO BE ISSUED BY LATER SHIFTS. /11
.LONG TERM...(WEDNESDAY THROUGH SUNDAY) MADE NO SIGNIFICANT CHANGES
TO THE LONG TERM. FORECAST HAS NEXT CHANCE OF RAIN THURSDAY NIGHT
BUT IT LOOKS LIKE IT MAY BE PUSHED BACK ABOUT 24 HOURS. /11
&&
.MARINE...ONSHORE FLOW WILL STRENGTHEN TO MODERATE INTO TONIGHT AS
THE FIRST OF SEVERAL UPPER SYSTEMS PASSES NORTH OF THE AREA. THIS
SYSTEM WILL PUSH A FRONT ACROSS THE AREA TONIGHT...WITH STRONG
OFFSHORE FLOW FOLLOWING. GUIDANCE IS BUMPING GALES WITH THE WINDS.
HAVE LIMITED THE SPEED AND WILL MENTION GUSTS TO NEAR GALE FORCE IN
THE PRODUCT AS FEEL THESE SPEED ARE A BIT OVERDONE ATTM. THIS STRONG
OFFSHORE FLOW WILL LAST INTO WEDNESDAY AS SEVERAL UPPER DISTURBANCES
PASSES OVER THE AREA...THEN SETTLE AS IT SWITCHES TO ONSHORE AS
SURFACE HIGH PRESSURE MOVES OVER THE AREA. ANOTHER FRONT WILL CROSS
THE AREA LATE THURSDAY NIGHT. ONSHORE FLOW WILL INCREASE AHEAD
BEGINNING THURSDAY...AND STRONG OFFSHORE FLOW FOLLOWING. FLOW WILL
SETTLE SOMEWHAT FRIDAY INTO THE COMING WEEKEND. /16
&&
.FIRE WEATHER...A BREEZY NORTHWEST WIND ON MONDAY WILL SEND THE
DISPERSION INDEX UP TO NEAR OR ABOVE A HUNDRED MOST PLACES BY
AFTERNOON. HUMIDITY SHOULD STAY AT OR ABOVE 35 PERCENT FOR MONDAY
BUT WILL BE CLOSE...SO WENT AHEAD AND ISSUED A FIRE WEATHER WATCH
FOR MONDAY. TUESDAY AND WEDNESDAY LOOK LIKE RED FLAG CONDITIONS FOR
LOW HUMIDITY...WIND BE HAVE DIMINISHED BY THEN. MAY STILL BE A
LITTLE GUSTY EARLY TUESDAY MORNING NEAR THE COAST DUE TO THE THERMAL
GRADIENT. WATCH FOR TUESDAY BUT WILL WAIT ON WEDNESDAY. /11
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 51 65 36 61 / 20 05 05 00
PENSACOLA 56 65 36 60 / 30 05 00 00
DESTIN 55 64 41 61 / 30 00 00 00
EVERGREEN 52 58 31 55 / 30 10 05 05
WAYNESBORO 45 57 30 56 / 20 10 00 05
CAMDEN 52 58 33 53 / 20 10 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FREEZE WATCH FROM 3 AM TUESDAY TO 8 AM TUESDAY FOR THE FOLLOWING
ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
MOBILE...WASHINGTON...AND WILCOX.
FL...FIRE WEATHER WATCH FROM NOON MONDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
FIRE WEATHER WATCH FROM NOON TUESDAY TO 7 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
FREEZE WATCH FROM 3 AM TUESDAY TO 8 AM TUESDAY FOR THE FOLLOWING
ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
WIND ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
ROSA.
MS...FREEZE WATCH FROM 3 AM TUESDAY TO 8 AM TUESDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
WIND ADVISORY FROM 10 AM MONDAY TO 7 PM MONDAY FOR THE FOLLOWING
ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY FROM 1 AM MONDAY TO 1 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Apr 5, 5:45 PM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 545 PM CDT SUN APR 5 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-061200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 545 PM CDT SUN APR 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS EVENING AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THE EARLY EVENING HOURS...AS A COLD FRONT APPROACHES FROM THE WEST. SOME A FEW STORMS MAY BE SEVERE...WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. SEVERAL AREA RIVERS WILL CONTINUE TO BE AT OR ABOVE FLOOD STAGE. A STRONG NORTHWEST WIND FLOW WILL FOLLOW IN THE WAKE OF THE FRONT TONIGHT ACROSS THE MARINE AREA...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NORTHWEST WINDS ARE EXPECTED TO BE AROUND 25 MPH AT TIMES WITH NUMEROUS GUSTS TO AROUND 35 MPH FROM MID MORNING MONDAY TO LATE MONDAY AFTERNOON. A COLD AIRMASS ARRIVING BEHIND THE FRONT ON MONDAY WILL BRING UNSEASONABLY COLD AIR TO THE AREA MONDAY THROUGH EARLY WEDNESDAY. A LIGHT FREEZE IS POSSIBLE FOR SOME INLAND AREAS LATE MONDAY NIGHT AND EARLY TUESDAY...AND AGAIN LATE TUESDAY NIGHT INTO EARLY WEDNESDAY. AREA GROWERS SHOULD KEEP ABREAST OF THE LATEST FORECASTS GIVEN THE UNSEASONABLY COLD TEMPERATURES THAT ARE POSSIBLE BY MONDAY NIGHT. A FREEZE WATCH IS IN EFFECT FOR LATE MONDAY NIGHT THROUGH TUESDAY MORNING FOR INTERIOR PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. STRONG NORTHWEST WINDS WILL CONTINUE TO CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH EARLY TUESDAY. SOME AREA RIVERS WILL CONTINUE TO BE AT OR ABOVE FLOOD STAGE THROUGH THE FIRST PART OF THE WEEK. THERE WILL BE AN INCREASED RISK OF WILDFIRES OVER THE NORTHWEST FLORIDA PANHANDLE TUESDAY AND WEDNESDAY AFTERNOONS AS DRIER AIR FILTERS INTO THE REGION IN THE WAKE OF THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS PARTS OF THE AREA.
In the hours before
Special weather statement, Apr 5, 3:50 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 350 PM CDT SUN APR 5 2009 ALZ054-055-052130- MONROE-WILCOX- INCLUDING THE CITIES OF...CAMDEN... 350 PM CDT SUN APR 5 2009 ...A STRONG THUNDERSTORM WILL AFFECT MONROE AND WILCOX COUNTIES... AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF BELLVIEW...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... FATAMA...CAMDEN...ESTELLE...WATSONVILLE...CALEDONIA AND DARLINGTON THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Apr 5, 7:40 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 740 PM CDT SUN APR 5 2009 ALZ055>057-060130- CONECUH-MONROE-BUTLER- 740 PM CDT SUN APR 5 2009 ...A STRONG THUNDERSTORM WILL AFFECT CONECUH...MONROE AND BUTLER COUNTIES... AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF TUNNEL SPRINGS...MOVING EAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... PINE ORCHARD...TURNBULL...FAIRNELSON...MIDWAY AND AL 47 AND CR 29 ROADS THROUGH 830 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR SOUTH CENTRAL ALABAMA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 7:45 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh | 45 min |
| Apr 6, 5:37 AM CDT | Freeze Watch | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 24 hr |
| Apr 6, 2:06 PM CDT | Freeze Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.